Adcock, C.J. (2010) Asset pricing and portfolio selection based on the multivariate extended skew-Student-t distribution. Annals of Operations Research, 176 (1). pp. 221-234. ISSN 0254-5330
Abstract
The returns on most financial assets exhibit kurtosis and many also have probability distributions that possess skewness as well. In this paper a general multivariate model for the probability distribution of assets returns, which incorporates both kurtosis and skewness, is described. It is based on the multivariate extended skew-Student-t distribution. Salient features of the distribution are described and these are applied to the task of asset pricing. The paper shows that the market model is non-linear in general and that the sensitivity of asset returns to return on the market portfolio is not the same as the conventional beta, although this measure does arise in special cases. It is shown that the variance of asset returns is time varying and depends on the squared deviation of market portfolio return from its location parameter. The first order conditions for portfolio selection are described. Expected utility maximisers will select portfolios from an efficient surface, which is an analogue of the familiar mean-variance frontier, and which may be implemented using quadratic programming.
Metadata
Item Type: | Article |
---|---|
Authors/Creators: |
|
Copyright, Publisher and Additional Information: | © 2010 Springer. This is an author produced version of a paper subsequently published in Annals of Operations Research. Uploaded in accordance with the publisher's self-archiving policy. |
Keywords: | Capital asset pricing model; Efficient frontier; Market model; Multivariate skew-normal distribution; Multivariate Student distribution; Portfolio selection; Utility functions |
Dates: |
|
Institution: | The University of Sheffield |
Academic Units: | The University of Sheffield > Faculty of Social Sciences (Sheffield) > Management School (Sheffield) |
Depositing User: | Miss Anthea Tucker |
Date Deposited: | 21 Jun 2010 14:29 |
Last Modified: | 08 Feb 2013 17:00 |
Published Version: | http://dx.doi.org/10.1007/s10479-009-0586-4 |
Status: | Published |
Publisher: | Springer |
Refereed: | Yes |
Identification Number: | 10.1007/s10479-009-0586-4 |
Open Archives Initiative ID (OAI ID): | oai:eprints.whiterose.ac.uk:10942 |